Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2016, 5:02 PM CDT for Henry County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2016, 5:02 PM CDT (22:02 UTC)
- Expired
- Apr 10, 2016, 5:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 723 m²/s²
- 0-3 km storm-relative helicity
- 861 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
346
WUUS53 KEAX 102202
SVREAX
MOC083-102230-
/O.NEW.KEAX.SV.W.0011.160410T2202Z-160410T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 530 PM CDT
* AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTROSE...OR
11 MILES WEST OF CLINTON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...DEEPWATER...MONTROSE...BROWNINGTON AND LA DUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 9402 3832 9407 3840 9380 3821 9369
3820 9371
TIME...MOT...LOC 2201Z 246DEG 26KT 3832 9398
HAIL...1.00IN
WIND...60MPH
$$
WELSH2 follow-up statements
021
WWUS53 KEAX 102207
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
507 PM CDT SUN APR 10 2016
MOC083-102230-
/O.CON.KEAX.SV.W.0011.000000T0000Z-160410T2230Z/
HENRY MO-
507 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN HENRY COUNTY...
AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTROSE...OR 8
MILES WEST OF CLINTON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEEPWATER...BROWNINGTON AND LA DUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3825 9396 3834 9400 3840 9380 3821 9369
3820 9371
TIME...MOT...LOC 2207Z 246DEG 26KT 3834 9393
HAIL...1.00IN
WIND...60MPH
$$
WELSH039
WWUS53 KEAX 102217
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
517 PM CDT SUN APR 10 2016
MOC083-102230-
/O.CON.KEAX.SV.W.0011.000000T0000Z-160410T2230Z/
HENRY MO-
517 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTH CENTRAL HENRY COUNTY...
AT 517 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEEPWATER...BROWNINGTON AND LA DUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3824 9391 3836 9395 3839 9385 3840 9380
3821 9369 3820 9371 3820 9372
TIME...MOT...LOC 2217Z 266DEG 33KT 3832 9381
HAIL...1.00IN
WIND...60MPH
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:24 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 10, 3:24 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 324 PM CDT SUN APR 10 2016 .DISCUSSION... Issued at 321 PM CDT SUN APR 10 2016 Short-term forecast remains focused on potential for convection later this afternoon. A cold front currently stretches through northeast Kansas into far northwest Missouri. Moisture has continued to stream into the area, with dewpoints in the middle to upper 50s. A thermal axis is oriented ahead of the front, with temperatures in the middle 80s over east central Kansas. This warm corridor will be critical to help erode strong inhibition currently in place over the warm sector. Expect these warmer temperatures to continue advecting northeastward into the southwest portion of the forecast area during the remainder of the afternoon. As the cold front sags south, forcing along the boundary and an eroding cap should allow for thunderstorms to develop between 4-6pm across far southwestern sections of the CWA. The environment will be supportive for strong to severe convection over the far southern CWA, with 1500 J/kg MUCAPE and 50 kts of effective shear. The corridor from Mound City KS to Sedalia MO will have the highest severe weather potential late this afternoon and evening. The effective cold front will continue its progression south of the CWA during the mid/late evening hours, with post-frontal thunderstorms remaining possible generally south of Interstate 70 overnight. These continued chances will be spawned in part by increasing large scale ascent north of the surface front from an approaching upper wave located over northwest Texas that will move into Oklahoma tonight. Precipitation should gradually come to an end across the southern half of the forecast area by late afternoon Monday. Temperatures will be significantly cooler on Monday and Tuesday, with highs in primarily in the 50s. Surface high pressure will move off to the east by midweek with southerly winds returning through the end of the period. Warmer weather will likewise commence Thursday into the weekend with highs approaching or exceeding the 70 degree mark each day. The next chance for thunderstorms is expected by the end of the weekend as a large amplified trough moves into the Plains. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1227 PM CDT SUN APR 10 2016 Challenging forecast for KC terminals. Upstream observations and further mixing suggest a return to VFR ceilings near the start of the TAF forecast. Thereafter, confidence in precipitation chances during the late afternoon/overnight at terminals has decreased. Will trend with vicinity thunder, but believe the higher probabilities for precipitation will reside south. Likewise, lower ceilings should remain south of terminals, and have opted to keep VFR through the period. Wind shift expected this afternoon with frontal passage, with gradual veering with time. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && DISCUSSION...Blair AVIATION...Blair
Hazardous weather outlook, Apr 10, 1:24 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 124 PM CDT SUN APR 10 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 124 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING...MAINLY SOUTH OF THE MISSOURI RIVER. A FEW STRONG TO SEVERE STORMS COULD PRODUCE HIGH WINDS AND HAIL THIS EVENING ACROSS WEST CENTRAL MO AND EAST CENTRAL KANSAS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:25 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 35 min |
| Apr 10, 5:57 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 33 min |
| Apr 10, 6:21 PM CDT | Special Weather Statement | EAX | Henry | 24 min |
| Apr 10, 6:45 PM CDT | Special Weather Statement | EAX | Henry | 45 min |
| Apr 10, 6:49 PM CDT | Special Weather Statement | EAX | Henry | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.